Format

Send to

Choose Destination
See comment in PubMed Commons below
JPEN J Parenter Enteral Nutr. 1991 Jan-Feb;15(1):102-4.

Total parenteral nutrition-induced steatosis: reversal by parenteral lipid infusion.

Author information

1
Division of Gastroenterology, Children's Hospital of Buffalo, New York.

Abstract

Prolonged use of total parenteral nutrition (TPN) may be associated with hepatic complications, primarily steatosis and cholestasis. A case is reported of an 18-year-old woman with chronic idiopathic intestinal pseudo-obstruction syndrome who was on prolonged home parenteral nutrition without lipid supplementation and developed steatosis. This finding was reversed by addition of lipid emulsion, at a dose of 0.5 g/kg/day, to the parenteral nutrition solution. The lack of lipid supplementation as a possible cause of steatosis, as well as other mechanisms of liver steatosis associated with TPN, are discussed.

PMID:
1901098
DOI:
10.1177/0148607191015001102
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Atypon
    Loading ...
    Support Center